Quitting Zoloft

Information about depression and other related health issues (includes medications).

Moderators: windsong, cj-, BlueGobi, Moderators, Frame

Needafriend
Posts: 5
Joined: Wed Jun 13, 2012 4:56 am

Quitting Zoloft

Postby Needafriend » Thu Jul 19, 2012 11:16 pm

I have decided to quit Zoloft, because it was really making my blood pressure skyrocket. Usually my blood pressure is at 110, which is really good, but on Zoloft it gets as high as 138. That's really bad. Anyway, I also didn't like the other effects it had on me, like rapid heart beat & more intense anxiety than I normally have. I have been deciding that I don't want to expose myself/the baby I am having with these meds. I don't want to risk hurting the baby. I also don't want to risk my own health.
Anyway, my biggest question is, when you quit any of the anti-depressants, what was your withdrawl symptoms? And how did you cope?
Needtolearnto<3again

burg
Posts: 4
Joined: Fri Sep 21, 2012 2:17 am
Location: australa

quitting zoloft

Postby burg » Mon Feb 04, 2013 12:35 am

As with any prescribed meds, NEVER just quit suddenly. Severe and serious consequences can usually result. Gradually wean off half a dosage a week, then 1/4, then 1/4 every 2nd day, then none. Takes time. Makes me very heavy headachey, and a bit hyper with inability to relax, which it is supposed to calm and slow you down. Too much serotonin, I believe, as I'm on mirtazapine and nortriptyline also. I'm weaning down from 50mg, to 25mg day for a week then i'll split that to half, for week and then stop I've found Gabapentin,(neurontin) to be the best, for me anyway, in balancing the neurotransmitters in the brain. It's an 'off label ' use for anxiety/depression. It's changed me from being a jittery nervous wreck, full of fear and anxiety and depression I wanted to end it all. Discovered 'gabapentin by accident, as I used to have it for phantom limb pain, being an amputee, stopped it suddenly because of expense (can now get it from my amputee hosp on pension rate). I took one once as phantom limb pain was particularly severe one day, and as I had some left over capsules, I took one. Within 2 hours I suddenly realized my depression had lifted and I felt normal again. 'Anxiety disappeared like magic. mood was lifted and I had hope. Been back on it ever since and am my normal happy self, with no panic attacks or sever crippling anxiety, just the normal ones everyone gets. Also eating foods that help the brain to balance the neurotransmitters, naturally. Drinking green tea, not the decaf kind, as this promotes gaba producing hormones/chemicals in the brain and this has all helped in clawing my way back from the depths of darkness, despair and anguish, hopelessness and wanting to do away with myself. Psychs should care more to look into your med history. It seems obvious to me, a layperson, that too much serotonin can cause an imbalance of the other neurotransmitters. They just don't seem to care, and just want your money. They're all off their head anyway, in my opinion, same as psychologists, though there are a few genuine ones, but expensive.
Doesn't seem fair that only rich people can access the best, renowned ones, and have to accept public and medicare ones who will allow you to claim from medicare. If sertraline) zolofta) is making you more ill and not helping, try Gabapentin. It's non'addictive, but you should never wean off t suddenly. if it doesn't help. Best of luck to all sufferers. It's a HELL of a way to have to live day in day out. Burg.
burg:)

zoloftclyde
Posts: 1
Joined: Mon Feb 04, 2013 11:30 pm

Postby zoloftclyde » Mon Feb 04, 2013 11:40 pm

Hi, Zoloft can makes your blood pressure up and also you can experienced heart palpitations, dizziness, lightheartedness etc. So when you decide to withdraw the medicine (Zoloft) please do consult a doctor. So he/she can give you good advice about it. More power and Take Care!

metaLarsllica
Posts: 3244
Joined: Mon Jun 21, 2010 12:50 pm
Contact:

Postby metaLarsllica » Tue Feb 05, 2013 5:25 am

I agree, it's always best to consult your doctor before quiting any med. Maybe give them a call, just to be safe.

Meta
"All messed up and slightly twisted, am I sick or am I gifted"


Return to “Articles and Essays | Medications: Experiences and Advice”

Who is online

Users browsing this forum: No registered users and 2 guests